MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INTSCR 7X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INTSCR 7X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231800
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981); Naturally Worn (2988)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Udi: (b)(4).Investigation summary: the device was received for evaluation.Visual inspection reveals that the threads on the exterior of the device are flatten and damaged.A hex driver was placed in the end of the anchor and stayed secured as intended.The driver was easily removed.This complaint cannot be confirmed.A probable root cause of this failure would be improper preparation of the bone hole.There are no indications from this complaint investigation that the issue/failure is manufacturing-related, therefore a manufacturing record evaluation is not required.No further information regarding the cause of the defect has been provided to help determine the actual root cause for this failure.At this point in time, no corrective action is required, and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during a knee arthroscopy, it was observed that the milagro screw slid through the screwdriver, preventing it from leaving the handle, so the implant could not be used.It was reported that the surgeon performed the surgical technique correctly and he did not perform much force on the device.During in-house engineering evaluation, it was determined through visual inspection that the threads on the exterior of the device were flatten and damaged.It was not reported if there was a delay in the surgical procedure nor if a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9520717
Report Number1221934-2019-60136
Device Sequence Number10896527
Product Code MAI
UDI-Device Identifier10886705010684
UDI-Public10886705010684
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number231800
Device Lot NumberL973591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2019
Initial Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1